Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stop chemo becase of side effects?
Mar 14, 2001

i am positive found out one year ago on meds and chemo

tcell around 400 from low of 225 viral load undetectable chemo for ks

lately after 6 months chemo having reactions such as swollen ankles ,blood in mouth in a.m. after sleeping during the p.m. ks not spreading and slowly repeat slowly fading.

doctor suggests stopping chemo (doxil) because he feeels that cocktail is probably doing same work as chemo w/ regard to non-spreading. and no ks internally.

i would love to stop the chemo however i don't want to screw up any of the progress i've attained. any thoughts?

Response from Dr. Boyle

Studies presented at the recent 8th Conference on Retroviruses and Opportunistic Infections indicates that a reconstituted immune system can help control HHV-8 and KS, and that has been my experience as well. In fact, I have several patients who had pulmonary KS that has been stable for years with out chemotherapy. While there are a lot of factors to consider in your case, I would tend to agree with your doctor, but if the KS showed any sings of progression I would, of course, immediately restart chemotherapy. BB



Previous
Kaletra
Next
METFORMIN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement